Medical Questions > Mental Health > Sleep Disorders Forum

Valerian And Sleeping Problems

Hello all, new to the sleep disorder forum. I recently have stopped drinking alcohol before going to bed (totally sober with no buzz or nothing) and was having a lot of difficulty falling asleep. I started taking Valerian at the suggested dosage of 3 capsules 1 hour before bedtime. It sort of works but still takes over an hour to sleep after I lye down. Can I take 4 or 5 capsules? Can that be dangerous? Is there another supplement I can take that might work better? I prefer to stay away from sleep aids from the drug store or even products like Ambion CR as I'm worried I would get hooked on them or abuse them. Please help as I'm beginning to dread going to bed.
Did you find this post helpful?
|

replied July 26th, 2007
OK. So nobody knows about Valerian root. Anything else that has worked well? Melatonin? Ambien CR?
|
Did you find this post helpful?

User Profile
replied February 28th, 2019
Thank you for asking at Ehealth forum!

I read your question and I understand your concern.
You shouldn't exceed the recommended dose.
Melatonin is also safe and helpful. I would suggest you to observe sleep hygiene.
I hope it helps. Stay in touch with your healthcare provider for further guidance as our answers are just for education and counselling purposes and cannot be an alternative to actual visit to a doctor.
Take care
Khan
|
Did you find this post helpful?
DISCLAIMER: "Ask a Doctor" questions are answered by certified physicians and other medical professionals. For more information about experts participating in the "Ask a Doctor" Network, please visit our medical experts page. You may also visit our Sleep Disorders , for moderated patient to patient support and information.

The information provided on eHealth Forum is designed to improve, not replace, the relationship between a patient and his/her own physician. Personal consultation(s) with a qualified medical professional is the proper means for diagnosing any medical condition.